Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 7, NWS Corpus Christi, TX

March 30, 2017Calhoun County, Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Mar 30, 2017, 3:36 PM CDT for Calhoun County, Refugio County, Victoria County, Texas. It took effect at Apr 2, 2017, 4:59 AM CDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 3:36 PM CDT (20:36 UTC)
In effect from
Apr 2, 2017, 4:59 AM CDT
Expired
Apr 4, 2017, 7:24 AM CDT
In force
50 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 107 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Bloomington (DUPT2).

Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08177520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

828 
WGUS44 KCRP 302036
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
336 PM CDT Thu Mar 30 2017

...The National Weather Service in Corpus Christi has issued a Flood 
   Warning for the following river in Texas...

  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

.Recent or anticipated heavy rainfall over the aforementioned 
river basins will result in river rises above flood stage 
during the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. River stage forecasts 
are based on observed and predicted rainfall. If actual 
rainfall varies from forecast values, forecast river stages 
will vary accordingly.

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-311436-
/O.NEW.KCRP.FL.W.0007.170402T1330Z-170404T1224Z/
/DUPT2.1.ER.170402T1330Z.170403T0000Z.170403T2024Z.NO/
336 PM CDT Thu Mar 30 2017

The National Weather Service in Corpus Christi has issued a 

* Flood Warning for the Guadalupe River Near Bloomington.
* From Sunday morning to Monday evening...or until the warning is 
  cancelled.
* At 3:00 PM Thursday the stage was 15.4 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: Rise above flood stage by Sunday morning and continue to
  rise to near 20.4 feet by Sunday night. The river is expected to fall
  below flood stage by Monday evening.
* At 20.0 feet Minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington. 
  Downstream above Highway 35, the flow escapes into the left flood 
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Bloomington          20  15.4 Thu 03 PM  15.3 16.5 19.9 20.3 17.5

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

88
3 follow-up statements
757 
WGUS84 KCRP 310110
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
810 PM CDT Thu Mar 30 2017

...The Flood Warning continues for the following river in Texas...

  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

.Recent rainfall over the area will keep the aforementioned 
river above flood stage for the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-311910-
/O.EXT.KCRP.FL.W.0007.170402T1047Z-170404T0700Z/
/DUPT2.1.ER.170402T1047Z.170403T0000Z.170403T1500Z.NO/
810 PM CDT Thu Mar 30 2017

The Flood Warning continues for the Guadalupe River Near Bloomington.
* From early Sunday morning to Monday afternoon...or until the 
  warning is cancelled.
* At 7:00 PM Thursday the stage was 15.4 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: Rise above flood stage by early Sunday morning and continue 
  to rise to near 20.4 feet by Sunday evening. The river will fall below
  flood stage by Monday afternoon.
* At 20.0 feet Minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington. 
  Downstream above Highway 35, the flow escapes into the left flood 
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Fri  Sat  Sun  Mon  Tue

Guadalupe River
  Bloomington          20  15.4 Thu 07 PM  15.5 17.0 20.1 20.1 18.8

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

88
781 
WGUS84 KCRP 311316
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
816 AM CDT Fri Mar 31 2017

...The Flood Warning continues for the following river in Texas...

  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

.Recent rainfall upstream and over the area will cause the aforementioned 
 river to rise above flood stage within the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-010716-
/O.EXT.KCRP.FL.W.0007.170402T0959Z-170403T1900Z/
/DUPT2.1.ER.170402T0959Z.170402T1800Z.170403T0300Z.NO/
816 AM CDT Fri Mar 31 2017

The Flood Warning continues for the Guadalupe River Near Bloomington.
* from late Saturday night to Monday afternoon...or until the warning
  is cancelled.
* At  7:00 AM Friday the stage was 15.4 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: Rise above flood stage by Sunday morning and continue to
  rise to near 20.2 feet by Sunday early afternoon. The river will 
  fall below flood stage by late Sunday night.
* At 20.0 feet Minor lowland flooding occurs, with the flow reaching 
the right flood plain near the Invista Plant near Bloomington. 
Downstream above Highway 35, the flow escapes into the left flood 
plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Sat  Sun  Mon  Tue  Wed

Guadalupe River
  Bloomington          20  15.4 Fri 07 AM  17.3 20.1 19.4 17.7 16.7

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

KW
443 
WGUS84 KCRP 010223
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
923 PM CDT Fri Mar 31 2017

...The Flood Warning is cancelled for the following river in Texas...

  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
http://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-010253-
/O.CAN.KCRP.FL.W.0007.000000T0000Z-170403T1900Z/
/DUPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
923 PM CDT Fri Mar 31 2017

The Flood Warning is cancelled for the Guadalupe River Near Bloomington.
* At 9:00 PM Friday the stage was 15.9 feet.
* No flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: The river is expected to crest below flood stage at 19.6 
  feet Sunday morning and then continue a slow fall.
* At 20.0 feet Minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington. 
  Downstream above Highway 35, the flow escapes into the left flood 
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Sat  Sun  Mon  Tue  Wed

Guadalupe River
  Bloomington          20  15.9 Fri 09 PM  17.5 19.6 17.4 15.8 15.2

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

88

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Mar 30, 3:27 PM CDT, 9 minutes earlier.

Area forecast discussion, Mar 30, 3:27 PM CDT, 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
327 PM CDT Thu Mar 30 2017

.DISCUSSION...

Quick update to cancel Small Craft Advisory early as winds and
seas have fallen below advisory levels.

&&

.PREVIOUS DISCUSSION... /Issued 258 PM CDT Thu Mar 30 2017/

SHORT TERM (Tonight through Friday Night)...

A clear, quiet and cool night is on tap tonight as weak ridging
aloft briefly dominates across the area. Winds are quickly dropping
off this afternoon as the associated surface high settles across S
TX. Winds are expected to veer around to the SE and S through this
evening, but speeds will be very light, thus direction will likely
be vrb through the evening. Winds are expected to strengthen
slightly from the S late tonight and toward early Fri morning.
Breezy to windy S-SE winds are expected by Thu afternoon as another
storm system moves across the Rockies toward TX. The strengthening
onshore winds will usher low level moisture back into S TX through
Fri and Fri night. This will also lead to a warming trend and
increasing humidity through the short-term. Although moisture will
be increasing through Fri/Fri night, it will remain too low for any
signicant precip.

Marine (Tonight through Friday Night)...

Winds and seas are quickly decreasing across the region this
afternoon as surface high pressure settles across the region. A weak
to moderate onshore flow is expected to return overnight tonight and
strengthen to moderate, to occasionally strong, levels Friday as the
high pressure moves east of the area and low pressure deepens across
West TX. Onshore flow will continue to strengthen Fri night with
Small Craft Advisories likely.

LONG TERM (Saturday through Thursday)...

Models are in good agreement with the upper low over New Mexico on
Saturday. Moisture will steadily increase Saturday as onshore flow
strengthens with the deepening of a surface low over northwest
Texas. Still appears region will be dealing with significant
inversion Saturday with strong southwest flow aloft spreading the
elevated mixed layer to the east. Only the GFS model shows the
possibility of convective inhibition weakening in the afternoon.
Stronger shear and increasing moisture will be in place for Saturday
night as a short wave trough moves out of northern Mexico. Threat
for severe storms could go up for region Saturday night into Sunday
as the southern extension of the upper trough moves across southwest
Texas. The upper trough/low is expected to be over northwest Texas
by 00Z Monday with Pacific cold front moving into the coastal waters
and drier air covering the inland areas. Dry conditions will exist
for Monday and Tuesday as the upper level trough moves east. Models
are not in agreement handling the next short wave trough moving
through the Intermountain West Monday. This system should be in the
central plains by Wednesday but some of the models depict a closed
system while GFS ensemble shows a more progressive trough. May see
enough moisture return for Wednesday to provide a slight chance of
rain ahead of the next frontal boundary.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    59  87  70  85  72  /   0   0  10  20  30
Victoria          57  87  67  84  70  /   0   0  10  30  40
Laredo            63  95  69  94  69  /   0   0  10  10  20
Alice             56  92  68  89  71  /   0   0  10  20  20
Rockport          64  86  72  83  72  /   0   0  10  20  30
Cotulla           57  95  66  91  67  /   0   0  10  20  40
Kingsville        58  92  69  88  71  /   0   0  10  20  20
Navy Corpus       67  85  72  83  73  /   0   0  10  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...SHORT TERM
Hazardous weather outlook, Mar 30, 4:25 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
425 AM CDT Thu Mar 30 2017

TXZ229>234-239>241-244-246-310930-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-San Patricio-Refugio-
425 AM CDT Thu Mar 30 2017

This hazardous weather outlook is for Inland South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorm activity is anticipated for Saturday and Sunday.
Some of these storms may become strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-TXZ242-243-245-247-310930-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-Kleberg-Nueces-Aransas-Calhoun-
425 AM CDT Thu Mar 30 2017

This hazardous weather outlook is for Coastal South Texas and the
Middle Texas Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect until 10 AM CDT for Bays and
Waterways from Baffin Bay to Port Aransas.

A Small Craft Advisory is in effect until Noon for Coastal
Waterways from Baffin Bay to Matagorda Ship Channel out to 60
nautical miles.

A Moderate Risk of rip currents will exist today along Gulf-facing
beaches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Moderate Risk of rip currents will exist today along Gulf-facing
beaches.

Thunderstorm activity is anticipated for Saturday and Sunday.
Some of these storms may become strong.

Small Craft Advisory conditions may occur Friday night and Saturday
over the Offshore Coastal Waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.